Nebraska, 2005

Flash Flood in Nebraska, June 12, 2005

June 12, 2005 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 1:35 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 12, 1:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT SUN JUN 12 2005

.SHORT TERM...SOGGY SITUATION CONTINUES ACROSS THE FORECAST AREA.
RAINFALL SO FAR TODAY PUTS THE MONTH INTO THE TOP 5 WETTEST JUNES ON
RECORD AT CHEYENNE...NOT EVEN HALFWAY INTO THE MONTH. AN UPPER LOW
IS SPINNING UP OVER SOUTHEAST WYOMING WITH RAIN SHIELD NORTH AND
EAST OF THIS FEATURE. THE LOW WILL MOVE SLOWLY EAST OVERNIGHT AND
LOCALLY HEAVY RAIN WILL CONTINUE MAINLY NORTH OF THE NORTH PLATTE
RIVER. WRAPAROUND RAIN WILL LINGER THROUGH THE MORNING AND POSSIBLY
INTO THE AFTERNOON ACROSS THE NORTHERN PANHANDLE AS THE LOW DEPARTS
THROUGH NORTHERN NEBRASKA/SOUTHERN SOUTH DAKOTA. OTHERWISE...THERE
WILL BE RAPID DRYING AND CLEARING BEGINNING LATE TONIGHT IN CARBON
COUNTY AND SPREADING NORTH AND EAST DURING THE MORNING. SUMMERTIME
WEATHER IS AROUND THE CORNER...BUT THERE WILL BE A WINDY DAY ON
MONDAY AS PART OF THE TRANSITION. A HIGH WIND WATCH WILL BE ISSUED
FOR TOMORROW FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN
PANHANDLE. RAPID PRESSURE RISES ON THE BACK SIDE OF THE LOW WILL
ENCOURAGE MIXING TO THE SURFACE OF 40 TO 50 KNOT WINDS ALOFT. POMEROY

.MID TERM...TUESDAY THROUGH THURSDAY THE CWA WILL BE UNDER THE
INFLUENCE OF UPPER RIDGE SLOWLY SHIFTING ACROSS THE CWA RESULTING IN
WARMER AND DRY CONDITIONS FOR TUESDAY AND WEDNESDAY.  UPPER RIDGE
EDGES EAST OF CWA THURSDAY AND WEAK IMPULSES TRAVERSING NE ACROSS
ROCKIES MAY INTERACT WITH SOME MOISTURE TO SET OFF SOME CONVECTION
VICINITY OF THE SRN MTNS THURSDAY AFTN...DRIFTING OVER THE HIGH
PLAINS IN THE EVENING SO WILL MAINTAIN LOW POPS IN THAT AREA.

.LONG TERM...FRIDAY THROUGH SUNDAY...SW FLOW ALOFT IN RESPONSE TO
CENTRAL US UPPER RIDGE.  THICKNESS WILL SUPPORT ABOVE NORMAL TEMPS
THROUGH THE WEEKEND.  STRONG CAP WILL BE IN PLACE IN LIEU OF UPPER
RIDGE AND ANY AFTERNOON/EVENING CONVECTION WHICH DEVELOPS WILL BE
ISOLATED IN NATURE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR WYZ066-
WYZ069-WYZ070.

NE...HIGH WIND WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

KP/RE/CD
Hazardous weather outlook, Jun 12, 2:22 PM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SUN JUN 12 2005

WYZ059-061>065-132130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
322 PM MDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THE
THUNDERSTORMS WILL NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR MONDAY
AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001-002-WYZ060-067-068-132130-
SIOUX-DAWES-NIOBRARA-PLATTE-GOSHEN-
322 PM MDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN...HEAVY AT TIMES...WILL FALL ACROSS THE AREA THROUGH THE
REMAINDER OF THE NIGHT. OCCASIONAL RAINFALL RATES OF AN INCH PER
HOUR MAY CAUSE LOCALIZED FLOODING. ISOLATED THUNDERSTORMS WILL BE
EMBEDDED IN THE AREA OF RAIN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR MONDAY
AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TONIGHT.

NEZ003-019>021-054-055-WYZ066-069-070-132130-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
322 PM MDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN
NEBRASKA PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN...HEAVY AT TIMES...WILL FALL ACROSS THE NEBRASKA PANHANDLE
THROUGH THIS EVENING. OCCASIONAL RAINFALL RATES OF AN INCH PER
HOUR MAY CAUSE LOCALIZED FLOODING. ISOLATED THUNDERSTORMS WILL BE
EMBEDDED IN THE AREA OF RAIN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR MONDAY MORNING THROUGH
MONDAY AFTERNOON. REFER TO THE LATEST HIGH WIND WATCH STATEMENT
(WWUS75 KCYS CYSNPWCYS) FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TONIGHT OR HIGH
WINDS ON MONDAY.

The radar

The Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cheyenne

When
June 12, 3:00 PM MST to 5:30 PM MST
Where
Cheyenne County, 10 mi N of Lodgepole
Reported by
EMERGENCY MANAGER
Coordinates
41.300, -102.650

4-5 inches of rainfall resulted in the closure of many county roads and washed out one bridge. Rush Creek overflowed its banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453592.